Missouri, 2005Flash Flood in Missouri, April 12, 2005
April 12, 2005 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 12, 12:30 PM CST, 1 hour earlier.
Area forecast discussion, Apr 12, 12:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT TUE APR 12 2005
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS LOW CENTERED NEAR LSX WITH A COLD
FRONT ARCING SOUTHEASTWARD THROUGH EVV AND BWG. VIS SAT PICS SHOW
DRY SLOT BISECTING PAH FA. IR SAT PICS SHOW TOPS COOLING OVER DRY
SLOT WHERE TSRA ARE DEVELOPING. 12Z TUE UA RUN SHOWS UPPER LEVEL LOW
OVER SGF WITH CURRENT SAT PICS INDICATING THE CIRCULATION HAD
PROGRESSED EAST TO JUST WEST OF FAM AT 17Z.
12Z TUE MODEL RUNS SHOWS COLD POOL...NEG 20C+ COLD POOL NEAR SGF
WILL ADVANCE EAST THROUGH THE DAY REACHING THE MISSISSIPPI RIVER BY
MID AFTN. NUMEROUS COLD AIR FUNNELS ALREADY REPORTED OVER SEMO
ASSOCIATED WITH THE APPROACH OF THE COLD POOL. THIS HAS BEEN WELL
FORECAST BY THE MODELS FOR SEVERAL RUNS NOW. ALSO WITH FREEZING
LEVEL AROUND 7K FEET AND THE NEG 20C FALLING TO AROUND 17K THROUGH
THIS AFTERNOON...EXPECT HAIL TO BE MAIN THREAT. HOWEVER WOULD NOT
RULE OUT ANY CIRCULATING STORMS...ALTHOUGH RADAR INDICATES LITTLE IF
ANY CIRCULATION WITH ONGOING TSRA. ALSO FORECAST SOUNDINGS
ADVERTISING UNIDIRECTIONAL WIND REGIME...EVEN THOUGH THE BACK TO THE
NW THROUGH THE FIRST PERIOD. 12Z TUE META FORECAST SOUNDING
INDICATING LIS AROUND -3...AND CAPES APPROACHING 1K J/KG...SCT
SEVERE IS LIKELY AGAIN WITH THE MAIN THREAT BEING HAIL.
OVERNIGHT META FORECASTING LIS STILL MEANDERING AROUND A NEG 2C...
WITH CAPES AROUND 600 J/KG WILL MAINTAIN MENTION OF TS OVERNIGHT.
BUT WILL TWEAK TO ISOLATED T ACROSS FA. AFTER 12Z WED WILL FORCE TS
MENTION TO EXTREME SE WITH RAIN FA WIDE. AFTER 00Z WED LOW DEPARTS
WITH ONLY A SLGT CHC EXTREME SE. AFTER 06Z WED HAVE KEPT FCST DRY
THROUGH DAY SEVEN. SYSTEM APPROACHES EARLY NEXT WEEK BUT VERY LOW
QPF ADVERTISED BY MODELS OVER FA AND TOO LOW CONFIDENCE TO INTRODUCE
ATTM.
AS FOR TEMPS...NO MAJOR CHANGES TO GRIDS...EXCEPT FOR A FEW MINOR
TWEAKS HERE AND THERE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT.
.MO...NONE.
.IL...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT.
.IN...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT.
&&
KH
Hazardous weather outlook, Apr 12, 3:48 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
448 AM CDT TUE APR 12 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
448 AM CDT TUE APR 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS MISSOURI TODAY...
REACHING SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BY EARLY THIS
EVENING. THERE MAY BE SOME BREAKS IN THE CLOUDS TODAY. THIS COMBINED
WITH COLDER AIR ALOFT MOVING IN WITH THE STORM SYSTEM...MAY RESULT IN
ENOUGH INSTABILITY TO PRODUCE ISOLATED STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. THE THREAT SHOULD
DIMINISH DURING THE EARLY EVENING HOURS...WITH THE LOSS OF DAYTIME
HEATING. A CHANCE OF THUNDERSTORMS WILL LINGER INTO THE OVERNIGHT
HOURS...MAINLY FOR WESTERN KENTUCKY AND SOUTHWEST INDIANA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON.
In the hours before
Local storm report, Apr 12, 12:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL DU QUOIN 38.00N 89.24W
04/12/2005 0.75 INCH PERRY IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 12, 12:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL BONNIE 38.20N 88.91W
04/12/2005 1.00 INCH JEFFERSON IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 12, 1:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD CAPE GIRARDEAU 37.31N 89.55W
04/12/2005 CAPE GIRARDEAU MO TRAINED SPOTTER
WEST OF ST. FRANCIS HOSPITAL.
&&
SMITTYLocal storm report, Apr 12, 1:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 N WALTONVILLE 38.26N 89.04W
04/12/2005 1.00 INCH JEFFERSON IL TRAINED SPOTTER
VERY HEAVY RAIN WITH STORM.
&&
SMITTYLocal storm report, Apr 12, 1:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD WOODLAWN 38.33N 89.04W
04/12/2005 JEFFERSON IL TRAINED SPOTTER
LOCATED BETWEEN WOODLAWN AND MOUNT VERNON.
&&
SMITTYLocal storm report, Apr 12, 1:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 NW PRICE LANDING 37.09N 89.44W
04/12/2005 0.75 INCH SCOTT MO EMERGENCY MNGR
&&
SMITTYFlash Flood, Cape Girardeau
- When
- April 12, 1:30 PM CST to 4:30 PM CST
- Where
- Cape Girardeau County, Jackson
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.383, -89.667
Flash flooding of creeks and roads occurred as a result of a nearly stationary severe thunderstorm. In Jackson, Hubble Creek inundated numerous roads and most of the city park. Floodwaters swept debris onto tennis courts and overflowed a footbridge. On Main Street in the city, a vehicle became stranded in high water. The street was closed. Water was over U.S. Highway 61 between Jackson and Fruitland. A couple of intersections on Highway W were flooded. State roads 605, 603, and 601 in Fruitland were flooded. The preliminary rainfall total from the co-operative observer in Jackson was 2.20 inches, most of which fell within an hour.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Washington, April 12 to 13, 2005$50 million · 1 event
- Hail in Georgia, April 12, 2005$51,000 · 1 in hail · 3 events
- Hail in Illinois, April 12, 20051 in hail · 11 events
- Strong Wind in Alabama, April 12, 2005$5,000 · 5 events
- Hail in Missouri, April 12, 20051.75 in hail · 5 events
- Debris Flow and Flooding in Puerto Rico, April 12, 20054 events
- Hail in Indiana, April 12, 20050.75 in hail · 4 events
- Hail and Damaging Wind in Kentucky, April 12, 20051 in hail · 4 events
- Strong Wind in Alabama, April 12, 2005$2,000 · 2 events
- Hail in Illinois, April 12, 20050.88 in hail · 2 events
- Hail in Tennessee, April 12, 20050.75 in hail · 2 events
- Tornado and Hail in South Carolina, April 12, 2005F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445394.